Jump to content
CrazyBoards.org

Recommended Posts

It's been about 2 months since I first started taking Cymbalta.. I am at the starting dose which is 30mg. Lately.. I've noticed I am tired more have no motivation and seem to lost interest in pretty much anything. The drug has def helped my anxiety.. I am agoraphobic and I have been going out a lot more and not feeling so anxious. How long can depressive episodes last? I feel like I have just been flat the last 5 months. I got my blood work done and everything looks great..except my prolactin levels; which is probably from my Risperdal. I don't see my pdoc for another month.. which was my decision because of financial reasons. Does it sound like I need to call my pdoc or increase my meds? And I just got over a nasty cold.. which may be why I feel soo tired. 

Link to comment
Share on other sites

they can last longer. Ive been in one since probably Feb of last yr. I have depression though, my normal is depressed lol. Cymbalta made me VERY tired too. I had no motivation to do anything when I was on it. I never slept so well though. I  hated the side effects of it more than anything

  • Like 1
Link to comment
Share on other sites

Two things I noticed about Cymbalta:

1. It didn't do dick until I got up to 60 mgs.

2. It really kicked ass for 6-8 weeks, then I bottomed out, then it started working again a month or two later.  

#2 has been a repeated observation around here.  I know anecdotes are only worth so much, but it's what a lot of people have said.

 

 

 

Link to comment
Share on other sites

Depressive episodes can last for what seems to be forever, especially when you are depressed. Hopefully you are nearing the end to this episode. If you think your med is not helping you as much as it should, perhaps it's time for a chat with your pdoc?

I took Cymbalta and it was one of the worst antidepressants for me. That doesn't say anything about how it affects you; it's just my reaction. It made me very dysphoric about an hour after taking each dose. I used to sarcastically say that it's time for the fun to begin each time I took my dose.

I agree that you are on a low dose. Again, I encourage you to talk this all over with your doctor.

  • Like 1
Link to comment
Share on other sites

Thanks everyone! yes.. i have heard more Cons about Cymbalta with peeps than Pros.. but again it affects everyone differently. I called my pdoc today.. she hasn't gotten back to me yet... so i shall see what she thinks, And i knowwwwwwwww... this depressive episodes need to get the F out of here...Thank you guys, you have been extremely helpful !

Link to comment
Share on other sites

  • 2 months later...

Cymbalta didn't really help me much until it was increased to 120mg per day. That worked good for my depression and just so-so for my anxiety.  It also kind of wired me, so I take it in the morning. Been on this dose for about 6 months. Pdoc just added Seroquil for help with sleep this week. It helps alot...one drawback is that it makes my restless legs even worse. 

Link to comment
Share on other sites

My general rule of thumb is: If you're going to try a med, you should at least get up to the "effective" dose (either the official minimum or the anecdotal working dose)... otherwise, what's the point?  The exception of course is if you have intolerable side effects; or it actually makes it worse.  However, I also think that if you hit the official minimum and feel absolutely no improvement at all - upping it is unlikely to make any difference.  It's just that if you feel some good, you may find more of it with the increase.

For Cymbalta, it's 60mg officially - with trials up to 120mg (per the PI Sheet).  So, at only 30mg - it's not supposed to be working.  You can get the side effects, but it's unlikely to produce much (if at all) in terms of results.  I'm not surprised at all that you don't feel it helping the depression.

In my case, I took 30mg for one week, then jumped to 60mg.  By the end of the third week, I had the positive results.  But that was like the goose that layed the golden egg for me -- until it pooped out and never worked again no matter the dose. (I think I tried up to like 180mg)

For me however, I'm convinced that that timeline was more based on it's small dopamine component than serotonin - so 4-6 weeks at the right dose is more realistic.

 

..Just realized that this is an older thread that got bumped.  Since I already wrote this, I'll go ahead and post in case it's helpful to anyone else.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...